Creatine monohydrate makes your body look bigger and stronger. Therefore, a lot of athletes and bodybuilders use it as a supplement. It maximizes their performance in the games and helps them remain in shape. However, the things that offer quick results often come with disadvantages or you can call them side effects. Thus, diarrhea and loose stools are the common side effects that almost everyone who is taking this supplement will suffer from.
Is it so harmful to our bodies?
Now you might think that creatine monohydrate is some sort of harmful thing. Actually, it is not. This is a multivitamin. So when you take multivitamin tablets, it does not mean that you are taking something harmful. They just fill the deficiency of vitamins in your body.
Similarly, creatine monohydrate will do the same. It is also a naturally occurring amino acid in the human body. Our pancreas, kidney and liver are responsible for creating and releasing a combination of amino acids. And we call this amino acid combination, creatine monohydrate. These amino acids are responsible for creating a substance named ATP (adenosine triphosphate). ATP strengthens our muscles and provides enough energy for their contraction. Thus, you are only providing your body with some extra ATP.
So what’s the problem?
The problem is that creatine does not easily get digested properly. As a result of this, it remains in our intestines for a longer period of time. Furthermore, creatine requires a lot of water. So if it is staying in your intestines, it will absorb water from other areas of the body.
As a result of this, more water will be drawn towards your intestines which will affect digestion. Consequently, the person will suffer from loose stools or diarrhea.
Is there a way to prevent it?
If it is not something serious, can you prevent it? Of course, you can do so. Creatine is responsible for drawing too much water toward the intestines. So if there is less creatine, the risk of diarrhea will be low. Thus, you won’t suffer from any such problem.
Therefore, you should only take a recommended dose of creatine. If you still get diarrhea from the recommended dose, you can simply decrease it.
Here are a few things that you can do;
- You should only take creatine up to a maximum amount of 3 to 5 grams on a daily basis. So if 5 grams is causing a problem for you, lower the dose to 3 grams.
- Furthermore, you should not take the whole dose at once. It will also cause loose stools. It is recommended to divide the dose twice or thrice a day.
- Make sure to drink a lot of water and other fluids while taking creatine.
- If you have any kidney problems, you should not take this supplement. The same goes for children under the age of 18.
So if you are under 18 or you have any other issues, consult your doctor first.